MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA III VIDEO SYSTEM CENTER

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA III VIDEO SYSTEM CENTER
Model Number CV-190
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus representative reported (on behalf of the customer) that during preparation for a transbronchial lung biopsy procedure, the evis exera iii video system center displayed an error code b40 message on the monitor.The intended procedure was completed with a similar device with no delay.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the allegation was confirmed due to a printer circuit board failure.Additional issues were identified during the device evaluation: a receptacle was found loose and might be responsible for flickering or noise in the image; dust was found inside the equipment; the front panel was found cracked, and screws could not be fixed into it with the proper torque; and tracks of flat cable were found rusted.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the faulty printed circuit board could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III VIDEO SYSTEM CENTER
Common Device Name
VIDEO SYSTEM CENTER
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16529857
Report Number3002808148-2023-02429
Device Sequence Number2645265
Product Code FET
UDI-Device Identifier04953170305535
UDI-Public04953170305535
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV-190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown